Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 69, NWS Des Moines, IA

May 8, 2014Hancock County, Kossuth County, Winnebago County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 8, 2014, 1:43 PM CDT for Hancock County, Kossuth County, Winnebago County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2014, 1:43 PM CDT (18:43 UTC)
Expired
May 8, 2014, 2:30 PM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hancock County, IA, Kossuth County, IA, Winnebago County, IA

The radar

The Des Moines radar (KDMX), 171 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS53 KDMX 081843
SVRDMX
IAC081-109-189-081930-
/O.NEW.KDMX.SV.W.0069.140508T1843Z-140508T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
143 PM CDT THU MAY 8 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 230 PM CDT

* AT 143 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SMITH
  POOL...OR 8 MILES NORTHEAST OF ALGONA...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRITT...SMITH POOL...BUFFALO CENTER...BANCROFT...SWEA CITY...
  BURT...THOMPSON...TITONKA...WESLEY...LELAND...LAKOTA...CRYSTAL
  LAKE...WODEN...RAKE...LONE ROCK...LEDYARD...SCARVILLE...HUTCHINS
  AND HOGSBACK WILDLIFE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4301 9385 4325 9444 4350 9443 4350 9353
TIME...MOT...LOC 1843Z 213DEG 47KT 4318 9415 

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
5 follow-up statements
680 
WWUS53 KDMX 081851
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
151 PM CDT THU MAY 8 2014

IAC081-109-189-081930-
/O.CON.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
KOSSUTH IA-WINNEBAGO IA-HANCOCK IA-
151 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHERN KOSSUTH...WINNEBAGO AND NORTHWESTERN HANCOCK COUNTIES...

AT 150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SMITH POOL...
OR 15 MILES NORTHEAST OF ALGONA...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRITT...SMITH POOL...BUFFALO CENTER...BANCROFT...SWEA CITY...BURT...
THOMPSON...TITONKA...WESLEY...LELAND...LAKOTA...CRYSTAL LAKE...
WODEN...RAKE...LONE ROCK...LEDYARD...SCARVILLE...HUTCHINS AND
HOGSBACK WILDLIFE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4301 9385 4325 9444 4350 9443 4350 9353
TIME...MOT...LOC 1850Z 213DEG 47KT 4327 9407 

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
317 
WWUS53 KDMX 081903
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
203 PM CDT THU MAY 8 2014

IAC081-109-189-081930-
/O.CON.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
KOSSUTH IA-WINNEBAGO IA-HANCOCK IA-
203 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN KOSSUTH...WINNEBAGO AND NORTHWESTERN HANCOCK
COUNTIES...

AT 202 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF SMITH POOL...OR 16 MILES NORTHWEST OF FOREST CITY...MOVING
NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRITT...SMITH POOL...BUFFALO CENTER...BANCROFT...THOMPSON...
TITONKA...LELAND...LAKOTA...CRYSTAL LAKE...WODEN...RAKE...LEDYARD...
SCARVILLE AND HOGSBACK WILDLIFE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4309 9380 4325 9421 4350 9428 4350 9353
TIME...MOT...LOC 1902Z 207DEG 49KT 4335 9394 

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
903 
WWUS53 KDMX 081914
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
214 PM CDT THU MAY 8 2014

IAC081-081924-
/O.CAN.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
HANCOCK IA-

214 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HANCOCK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4326 9369 4327 9394 4350 9407 4350 9353
TIME...MOT...LOC 1914Z 213DEG 47KT 4349 9382 

$$

IAC109-189-081930-
/O.CON.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
KOSSUTH IA-WINNEBAGO IA-
214 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN KOSSUTH AND WINNEBAGO COUNTIES...

AT 214 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
LAKE MILLS...OR 17 MILES SOUTHEAST OF BLUE EARTH...MOVING NORTHEAST
AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BUFFALO CENTER...THOMPSON...LELAND...RAKE...SCARVILLE AND HOGSBACK
WILDLIFE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4326 9369 4327 9394 4350 9407 4350 9353
TIME...MOT...LOC 1914Z 213DEG 47KT 4349 9382 

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
965 
WWUS53 KDMX 081923
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
223 PM CDT THU MAY 8 2014

IAC109-081933-
/O.CAN.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
KOSSUTH IA-

223 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KOSSUTH COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4340 9360 4346 9390 4350 9394 4350 9353
TIME...MOT...LOC 1923Z 213DEG 47KT 4359 9373 

$$

IAC189-081930-
/O.CON.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
WINNEBAGO IA-
223 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHERN WINNEBAGO COUNTY...

AT 223 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST
OF LAKE MILLS...OR 18 MILES WEST OF ALBERT LEA...MOVING NORTHEAST AT
55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RAKE...SCARVILLE AND HOGSBACK WILDLIFE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4340 9360 4346 9390 4350 9394 4350 9353
TIME...MOT...LOC 1923Z 213DEG 47KT 4359 9373 

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
090 
WWUS53 KDMX 081930
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
230 PM CDT THU MAY 8 2014

IAC189-081940-
/O.EXP.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
WINNEBAGO IA-
230 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WINNEBAGO COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4340 9360 4346 9390 4350 9394 4350 9353
TIME...MOT...LOC 1926Z 213DEG 47KT 4359 9373 

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:34 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 8, 12:34 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1234 PM CDT THU MAY 8 2014

.SHORT TERM /TODAY/...
ISSUED AT 349 AM CDT THU MAY 8 2014

AN ACTIVE DAY ON TAP WITH COLD FRONT ENTERING THE CWA AT PRESENT.
SECOND LOW WILL MOVE NORTHEAST ALONG THE FRONT DAY AND MAKE FOR AN
ACTIVE DAY.  INCEPTION TIME OF THE AFTERNOON ROUND A LITTLE UNCLEAR
WITH THE CURRENT CONVECTION MESSING UP THE WORKS A BIT...BUT EXPECT
TO SEE ENOUGH INSTABILITY BY MID DAY TO GET IT GOING.  CHANGED
WORDING TO SEVERE WORDING AFTER 17Z AND CARRIED THAT THROUGH THE
AFTERNOON.  MENTIONED HAIL AND WIND IN THE TEXT.  DECENT CAPE
AVAILABLE WITH SOUNDINGS SHOWING 2500 TO 30OO J/KG AND DCAPE FAIRLY
STOUT AROUND 700 INDICATED.  THE DCAPE IS LOWER THAN LAST NIGHTS
1700...BUT PLENTY TO GIVE SEVERE WINDS.  DRY SLOT WILL PUSH INTO THE
WEST AND WILL LIKELY END UP WITH THE HIGHEST TEMPS IN THOSE AREAS
WITH CONVECTION OFF TO THE EAST.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 349 AM CDT THU MAY 8 2014

THE AFOREMENTIONED COLD FRONT PUSHES EAST DURING THIS EVENING AND
BY MID TO LATE EVENING THE THUNDERSTORM THREAT LEAVES TO THE EAST
WITH THE FRONT. IT IS POSSIBLE FOR LINGERING SHOWERS OR AN
ISOLATED STORM INTO THE OVERNIGHT BUT MOST OF THE ACTIVITY WILL
MOVE INTO ILLINOIS.

ON FRIDAY WE ARE IN BETWEEN SYSTEMS WITH A WEAK SURFACE HIGH AND A
SHORT WAVE RIDGE IN PLACE. DRY CONDITIONS WITH COOL TEMPS ARE IN
STORE.

FOR SATURDAY ANOTHER SHORTWAVE PUSHES INTO THE NORTHERN PLAINS AS
A SURFACE LOW TAKES SHAPE OVER THE CENTRAL PLAINS. EVENTUALLY A
FRONTAL BOUNDARY SETS UP AND LIFTS INTO THE REGION FOR SUNDAY. ON
SATURDAY WE SHOULD SEE SCATTERED SHOWERS AND AT LEAST ISOLATED
STORMS ON SATURDAY. AT THIS POINT I AM NOT LOOKING AT MUCH OF A
SEVERE POTENTIAL...UNLESS THAT FRONT TAKES SHAPE QUICKER AND
SHIFTS INTO THE VICINITY. I EXPECT THE FRONT TO BE IN OR NEAR
SOUTHERN IOWA FOR SUNDAY THUS THUNDERSTORMS WILL BE ON THE
INCREASE ALONG WITH THE POTENTIAL FOR SEVERE STORMS.

FOR EARLY NEXT WEEK THE ACTIVE PATTERN CONTINUES WITH A LONG WAVE
TROUGH SETTING UP OVER THE LEE SIDE OF THE ROCKIES THEN SHIFTING
INTO THE MIDWEST. THIS WILL CONTINUE TO BRING PERIODS OF SHOWERS
AND STORMS THOUGH THE SEVERE THREAT APPEARS MINIMAL AT THIS TIME.
THERE IS SOME QUESTION AS TO HOW THE SURFACE LOW WILL EVOLVE WHICH
WILL IMPACT THE POTENTIAL FOR SEVERE STORMS. THIS WILL BE BETTER
DETERMINED LATER.

&&

.AVIATION...08/18Z
ISSUED AT 1230 PM CDT THU MAY 8 2014

LOW PRESSURE SYSTEM WILL LIFT NE INTO NORTHWESTERN IOWA THROUGH
THE DAY...BRING TSRA AHEAD OF LOW NEAR BOUNDARY. WINDS WILL BE
GUSTY AHEAD OF BOUNDARY WITH TSRA ANTICIPATED TO AFFECT SITES IN
THE LATE AFTERNOON AND EARLY EVENING. TSRA COULD BRING HEAVY RAIN
AND WIND GUSTS TO SITES ALONG WITH MVFR OR LOWER CONDITIONS.
BEHIND BOUNDARY WINDS WILL REMAIN STRONG AS LOW CONTINUES TO LIFT
NE. WINDS WILL BECOME WESTERLY NEAR 06Z...WITH GUSTS EXPECTED
FRIDAY AFTERNOON.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MS MAY 14
LONG TERM...FAB
AVIATION...AWB
Hazardous weather outlook, May 8, 4:41 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
441 AM CDT THU MAY 8 2014

IAZ004>007-015>017-023>027-033>038-044>050-057>062-071>075-
082>084-090945-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-
MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-
441 AM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY. THERE IS A MODERATE RISK OF SEVERE
STORMS IN PLACE FOR THE OUTLOOK AREA FOR THIS AFTERNOON AND
EVENING. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING LARGE
HAIL...DAMAGING WIND AND A FEW TORNADOES. HEAVY RAINFALL IS ALSO
LIKELY WITH STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL RETURN AT INTERVALS FROM SATURDAY
THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS APPEARS LOW
SATURDAY AND EARLY NEXT WEEK. A FEW SEVERE STORMS ARE POSSIBLE ON
SUNDAY. THE SPECIFIC THREAT WILL BETTER BE DETERMINED IN THE
COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

AN EM CONFERENCE CALL WILL LIKELY BE SCHEDULED BY 1 PM.

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THIS EVENING
AND MAY BE NEEDED AGAIN ON SUNDAY.

IAZ028-039-070-081-085-086-092>097-090945-
BREMER-BLACK HAWK-CASS-ADAMS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
441 AM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY THROUGH MID EVENING. THERE IS A
SLIGHT RISK OF SEVERE STORMS FOR THE OUTLOOK AREA. THE MAIN THREAT
WOULD BE LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO CANNOT
BE RULED OUT HOWEVER. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL RETURN AT INTERVALS FROM SATURDAY
THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS APPEARS LOW
SATURDAY AND EARLY NEXT WEEK. A FEW SEVERE STORMS ARE POSSIBLE ON
SUNDAY. THE SPECIFIC THREAT WILL BETTER BE DETERMINED IN THE
COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THIS EVENING
AND MAY BE NEEDED AGAIN ON SUNDAY.

FAB

In the hours before

Local storm report, May 8, 10:44 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1044 AM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     TSTM WND DMG     EAGLE GROVE             42.67N 93.90W
05/08/2014                   WRIGHT             IA   LAW ENFORCEMENT

            LARGE TREE LIMB 2 FEET IN DIAMETER SNAPPED OFF AND FELL
            ON TWO CARS. TIME ESTIMATED FROM RADAR.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:35 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac40 min
May 7, 9:57 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac48 min
May 7, 10:32 PM CDTSevere Thunderstorm WarningDMXHumboldt, Pocahontas, Webster43 min
May 8, 12:24 AM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago51 min
May 8, 1:02 AM CDTSpecial Weather StatementDMXAudubon28 min
May 8, 1:13 AM CDTSpecial Weather StatementDMXCalhoun, Sac32 min
May 8, 2:01 AM CDTSpecial Weather StatementDMXCalhoun, Humboldt29 min
May 8, 2:41 AM CDTSevere Thunderstorm WarningDMXFranklin, Hancock, Humboldt, Wright49 min
May 8, 3:12 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright48 min
May 8, 1:12 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas48 min
May 8, 4:49 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene41 min
May 8, 4:57 PM CDTTornado WarningDMXCarroll, Greene33 min
May 8, 5:19 PM CDTSevere Thunderstorm WarningDMXAudubon, Greene, Guthrie41 min
May 8, 5:25 PM CDTTornado WarningDMXGuthrie35 min
May 8, 5:27 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster48 min
May 8, 5:41 PM CDTSevere Thunderstorm WarningDMXWorth19 min
May 8, 6:13 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren47 min
May 8, 6:50 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.